zbMATH — the first resource for mathematics

An analysis of a cell-vertex finite volume method for a parabolic convection-diffusion problem. (English) Zbl 0854.65082
Summary: We examine a cell-vertex finite volume method which is applied to a model parabolic convection-diffusion problem. By using techniques from finite element analysis, local errors away from all layers are obtained in a seminorm that is related to, but weaker than, the \(L^2\) norm.

65M60 Finite element, Rayleigh-Ritz and Galerkin methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
76M25 Other numerical methods (fluid mechanics) (MSC2010)
Full Text: DOI
[1] I. Babuška and J. Osborn, Analysis of finite element methods for second order boundary value problems using mesh dependent norms, Numer. Math. 34 (1980), no. 1, 41 – 62. · Zbl 0404.65055 · doi:10.1007/BF01463997 · doi.org
[2] H. Baumert, P. Braun, E. Glos, W. Müller and G. Stoyan, Modelling and computation of water quality problems in river networks, Lecture Notes in Control and Information Sciences, vol. 23, Springer, Berlin, 1981, pp. 482 - 491.
[3] W. Eckhaus and E. M. de Jager, Asymptotic solutions of singular perturbation problems for linear differential equations of elliptic type, Arch. Rational Mech. Anal. 23 (1966), 26 – 86. · Zbl 0151.15101 · doi:10.1007/BF00281135 · doi.org
[4] Richard E. Ewing , The mathematics of reservoir simulation, Frontiers in Applied Mathematics, vol. 1, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1983. · Zbl 0533.00031
[5] S.-Y. Hahn, An upwind’ finite element method for electromagnetic field problems in moving media, Intern. J. Numer. Methods Engrg. 24 (1987), 2071 - 2086. · Zbl 0624.65125
[6] M. Jakob, Heat transfer, Wiley, New York, 1959.
[7] Линейные и квазилинейные уравнения параболического типа, Издат. ”Наука”, Мосцощ, 1967 (Руссиан). О. А. Ладыžенскаја, В. А. Солонников, анд Н. Н. Урал\(^{\приме}\)цева, Линеар анд чуасилинеар ечуатионс оф параболиц тыпе, Транслатед фром тхе Руссиан бы С. Смитх. Транслатионс оф Матхематицал Монограпхс, Вол. 23, Америцан Матхематицал Социеты, Провиденце, Р.И., 1968 (Руссиан).
[8] J. A. Mackenzie and K. W. Morton, Finite volume solutions of convection-diffusion test problems, Math. Comp. 60 (1993), no. 201, 189 – 220. · Zbl 0797.76072
[9] K. W. Morton and M. Stynes, An analysis of the cell vertex method, RAIRO Modél. Math. Anal. Numér. 28 (1994), no. 6, 699 – 724. · Zbl 0822.65078
[10] K. W. Morton and E. Süli, Finite volume methods and their analysis, IMA J. Numer. Anal. 11 (1991), no. 2, 241 – 260. · Zbl 0729.65087 · doi:10.1093/imanum/11.2.241 · doi.org
[11] Ali Hasan Nayfeh, Perturbation methods, John Wiley & Sons, New York-London-Sydney, 1973. Pure and Applied Mathematics. · Zbl 0265.35002
[12] Robert E. O’Malley Jr., Singular perturbation methods for ordinary differential equations, Applied Mathematical Sciences, vol. 89, Springer-Verlag, New York, 1991. · Zbl 0743.34059
[13] D. W. Peaceman and H. H. Rachford, Numerical calculation of multi-dimensional miscible displacement, Soc. Petroleum Engrg. J. 24 (1962), 327 - 338.
[14] Harvey S. Price and Richard S. Varga, Error bounds for semidiscrete Galerkin approximations of parabolic problems with applications to petroleum reservoir mechanics, Numerical Solution of Field Problems in Continuum Physics (Proc. Sympos. Appl. Math., Durham, N.C., 1968) Amer. Math. Soc., Providence, R.I., 1970, pp. 74 – 94. · Zbl 0218.76092
[15] Endre Süli, The accuracy of finite volume methods on distorted partitions, The mathematics of finite elements and applications, VII (Uxbridge, 1990) Academic Press, London, 1991, pp. 253 – 260.
[16] Endre Süli, The accuracy of cell vertex finite volume methods on quadrilateral meshes, Math. Comp. 59 (1992), no. 200, 359 – 382. · Zbl 0767.65072
[17] Milton Van Dyke, Perturbation methods in fluid mechanics, Annotated edition, The Parabolic Press, Stanford, Calif., 1975. · Zbl 0329.76002
[18] M. I. Višik and L. A. Ljusternik, Regular degeneration and boundary layer for linear differential equations with small parameter, Amer. Math. Soc. Transl. (2) 20 (1962), 239 – 364.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.